Arkansas, 2019Tornado and Damaging Wind in Arkansas, April 25, 2019
April 25, 2019 · NWS JAN · 2 events in 1 county or zone
A broken line of storms impacted areas mainly over the western half of the forecast area during the late evening of April 24th into the morning hours of the 25th. Scattered wind damage occurred along with a couple tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $503,000
- Crop damage
- $900,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of storms impacted areas mainly over the western half of the forecast area during the late evening of April 24th into the morning hours of the 25th. Scattered wind damage occurred along with a couple tornadoes. The most impactful event during this time was the tornado across northern Morehouse Parish Louisiana and southern Ashley County Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 12:12 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 25, 12:12 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
112 AM CDT Thu Apr 25 2019
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
VFR conditions continue across the area with the exception of the
Pine Belt, which is experiencing IFR to LIFR ceilings this
morning. Expect flight categories to continue to diminish as a
line of showers and storms moves into the area from the west. Much
of the day should see sub-VFR ceilings along with rain and
thunderstorms. Some storms could be severe. Conditions will
improve this evening, with VFR ceilings likely to resume. /28/
&&
.DISCUSSION...
The 00Z Thu JAN sounding showed a cap at 800mb and local radars
were virtually free of returns over our CWA but regional radars
had convection developing over east Texas that models still depict
will move into the southwest most portions of our CWA just after
4 am. Water vapor imagery showed the circulation around a closed
low spinning over north central Texas. Surface analysis had a
rather ill-defined 1006mb low over south Texas. These features
will continue to approach our CWA tonight and move across our CWA.
This will increase our rain chances toward morning. Forecast
remains on track. /22/
Prior discussion below:
Tonight through Tomorrow night...
Warm weather will continue into the evening but there are
increasing PoPs over night. A low pressure system currently over
Texas will approach our area with an ongoing line of storms moving
in from the west after midnight. Some of these storms could
produce strong winds and locally heavy rain but our primary severe
weather threat will be with a second round of storms which will
develop by mid morning. High-Res guidance shows some slight
differences with regard to timing but the atmosphere should
support the potential for severe thunderstorms as this second
round becomes organized. Forecast MLCAPE values up to 1500 J/kg,
0-6 km shear of 40-50 kts, and helicity values of 250-300 are less
than recent events, but are adequate for damaging wind gusts and
a tornado or two especially with any bowing line segments. The
greatest threat will be in the slight risk area which is roughly
our MS counties south of I-20. Thunderstorms should exit east of
our CWA by 5-7 PM. A few showers or an isolated storm could linger
into the evening.
Friday through Wednesday...
In the wake of the system, an upper level ridge and surface high
pressure will help keep temperatures near or above normal headed
into the weekend. A slight chance of showers will accompany a
decaying front as it dips into the northern part of our area on
Saturday night into sunday morning. For the rest of the work week,
more upper level ridging will occur bringing warmer temperatures
and mostly dry weather. On the western side of the ridge there is
a chance of some return showers for Wednesday mainly across
northeast LA and southeast AK./JNE/NF/JPM
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 59 76 52 / 99 54 6 0
Meridian 76 60 77 51 / 100 61 9 0
Vicksburg 76 60 76 52 / 95 40 5 0
Hattiesburg 77 61 78 52 / 100 57 10 0
Natchez 76 59 76 52 / 98 33 6 0
Greenville 75 59 74 53 / 84 45 3 0
Greenwood 74 59 74 52 / 84 56 4 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
28
Hazardous weather outlook, Apr 24, 2:54 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
354 PM CDT Wed Apr 24 2019
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-044>046-252100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Leake-
Neshoba-Kemper-
354 PM CDT Wed Apr 24 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday
Isolated severe thunderstorms will be possible
tomorrow through tomorrow evening. The main threat with storms
will be damaging straight line winds gusts with hail up to quarter
size.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN... Friday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
LAZ023>025-MSZ043-047>052-252100-
Franklin LA-Catahoula-Tensas-Madison MS-Warren-Hinds-Rankin-Scott-
Newton-Lauderdale-
354 PM CDT Wed Apr 24 2019
This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday
FLOODING
THREAT...Limited
TIMING...Thursday
Isolated severe thunderstorms will be possible tomorrow through
tomorrow evening. The main threat with storms will be damaging
straight line winds gusts with hail up to quarter size.
(https://www.weather.gov/images/jan/graphicast/1.png)
Flash flooding is possible for areas mainly along and south of
the Interstate 20 corridor Thursday afternoon through late
Thursday evening. Rainfall totals could approach 1 to 3 inches,
with locally higher amounts, over short periods of time. This
could lead to localized flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
LAZ026-MSZ053>066-072>074-252100-
Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
354 PM CDT Wed Apr 24 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.
.DAY ONE...Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday
FLOODING
THREAT...Limited
TIMING...Thursday
Severe thunderstorms capable of damaging winds up to 60 to 70mph
and quarter sized hail are possible and a tornado or two cannot
be ruled out, mainly along and south of the I-20 corridor.
(https://www.weather.gov/images/jan/graphicast/1.png)
Flash flooding is possible for areas mainly along and south of
the Interstate 20 corridor Thursday afternoon through late
Thursday evening. Rainfall totals could approach 1 to 3 inches,
with locally higher amounts, over short periods of time. This
could lead to localized flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
3
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 24, 7:52 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TORNADO 2 ESE NOXAPATER 32.98N 89.04W
04/18/2019 WINSTON MS NWS STORM SURVEY
THIS TORNADO BEGAN ALONG COUNTY ROAD 490
NEAR THE INTERSECTION OF BARRIER CLAY ROAD
WHERE NUMEROUS LARGE TREE LIMBS WERE
SNAPPED. THE TORNADO CONTINUED EAST ALONG CO
RD 490 WHERE A NUMBER OF BOTH SOFTWOOD AND
HARDWOOD TREES WERE SNAPPED AND UPROOTED.
THE TORNADO MOVED NORTHEAST AFTER CROSSING
CO RD 397 AND DISSIPATED AFTER CROSSING
ELLISON RIDGE RD AND AB RODGERS RD WHERE
SEVERAL LARGE LIMBS WERE SNAPPED.
&&
TWLocal storm report, Apr 24, 7:53 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TORNADO 4 W VERNON 32.99N 88.99W
04/18/2019 WINSTON MS NWS STORM SURVEY
THIS TORNADO BEGAN JUST SOUTHWEST OF ENON RD
AND MOVED NORTHEAST ACROSS ROCKY HILL RD AND
POTTER FULTON RD WHERE LARGE LIMBS WERE
SNAPPED AND SEVERAL SOFTWOOD TREES UPROOTED.
THE TORNADO THEN CROSSED CO RD 397 AND
FOLLOWED MURRY FULTON RD CROSSING COOPWOOD
CREEK WHERE ADDITIONAL TREES WERE DOWNED.
THE TORNADO MOVED THROUGH A MARSHY AREA
ALONG TOWN CREEK BEFORE SNAPPING A FEW MORE
TREE BRANCHES ALONG BETHEL ROAD. THE TORNADO
QUICKLY DISSIPATED BEFORE REACHING ELLISON
RIDGE RD.
&&
TWLocal storm report, Apr 24, 7:54 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TORNADO 4 SE VERNON 32.95N 88.87W
04/18/2019 WINSTON MS NWS STORM SURVEY
THIS TORNADO BEGAN JUST WEST OF HIGHWAY 397
WHERE IT SNAPPED AND UPROOTED SEVERAL
HARDWOOD AND SOFTWOOD TREES. THE TORNADO
CONTINUED TO THE EAST CROSSING SHUGUALAK
ROAD UPROOTING A FEW TREES. THE TORNADO
TURNED MORE NORTHEAST CROSSING C MCDONALD
ROAD, BEFORE ENDING NEAR EBENEZER CHURCH
ROAD UPROOTING A FEW MORE TREES ALONG ITS
PATH.
&&
TWLocal storm report, Apr 24, 7:55 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO ELLISON RIDGE 33.07N 88.88W
04/18/2019 WINSTON MS NWS STORM SURVEY
THIS BRIEF TORNADO BEGAN OFF OF ELLISON
RIDGE ROAD WHERE IT UPROOTED A COUPLE OF
TREES. THE TORNADO CROSSED HEMPHILL ROAD
CONTINUING TO UPROOT TREES, BEFORE ENDING
ABOUT A MILE EAST OF HEMPHILL ROAD NEAR A
LOGGING ROAD.
&&
TWLocal storm report, Apr 24, 7:56 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TORNADO 4 ESE ELLISON RIDGE 33.05N 88.82W
04/18/2019 WINSTON MS NWS STORM SURVEY
THIS TORNADO BEGAN NEAR THE WINSTON/NOXUBEE
COUNTY LINE OFF OF HIGHWAY 490. NUMEROUS
TREES WHERE SNAPPED AND UPROOTED AT THIS
POINT. THE TORNADO CONTINUED TO MOVE EAST
ACROSS BUTLER ROAD CONTINUING TO SNAP AND
UPROOT BOTH HARDWOOD AND SOFTWOOD TREES. THE
TORNADO TURNED MORE SOUTHEAST AS IT CROSSED
RICHARDS ROAD CONTINUING TO SNAP AND UPROOT
TREES. THE TORNADO ENDED OFF OF NORTH HAYES
FIELD ROAD SNAPPING NUMEROUS PINE TREES
ALONG ITS PATH.
&&
TWLocal storm report, Apr 24, 7:57 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 4 SSW DE KALB 32.72N 88.68W
04/18/2019 KEMPER MS NWS STORM SURVEY
THE TORNADO TOUCHED DOWN WEST OF HIGHWAY 39
ALONG CRAIG ROAD WHERE IT PEELED BACK THE
ALUMINUM ROOFING ALONG THE SOUTHWARD FACING
SIDE OF A ONE-STORY HOME. IT BLEW THE
ROOFING SEVERAL YARDS INTO AN OPEN FIELD.
THEREAFTER, THE TORNADO TRACKED NORTH TO
JACKSON STEVENS ROAD WHERE IT BROKE LARGE
SOFTWOOD TREE LIMBS AND UPROOTED MULTIPLE
SOFTWOOD TREES. IT CONTINUED ITS NORTHWARD
TRACK TO OLD JACKSON ROAD WHERE SEVERAL
SMALL SOFTWOOD LIMBS WERE BROKEN BEFORE IT
LIFTED JUST NORTH OF OLD JACKSON ROAD.
&&
TWTornado, Ashley
- When
- April 25, 1:49 AM CST to 2:01 AM CST
- Where
- Ashley County, 3.28 mi ESE of White to 4.27 mi SE of Crossett Muni Arpt
- Rating
- EF1
- Path length
- 11.32 mi
- Path width
- 1,200 yd
- Property damage
- $500,000
- Crop damage
- $900,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.008, -91.945
This tornado began at the marshy backwaters southeast of the Upper Ouachita National Wildlife Refuge. It shifted northeast to the intersection of Martin Trail and North Lake Road where it snapped several large softwood tree limbs and uprooted several softwood trees. It continued northeast to the intersection of Indian Mound Road and Tram Road where it continued to snap softwood trees and begun to uprooted hardwood trees. It moved east northeast to White Arkansas Road, persistently snapping and uprooting large softwood and hardwood trees. As it progressed northeast to Oscar Lum Road, the tornado mowed down a large area of hardwood and softwood trees, where it likely blocked off a nearby bridge. It then propagated northeast to the intersection of Middlebrooks Road and Oscar Lum Road snapping large softwood limbs and uprooting several softwood and hardwood trees. The uprooting and snapping of both hardwood and softwood trees continued when it moved across US Highway 143 to across the Arkansas State line where the aforementioned highway becomes US Highway 133. It also snapped and uprooted hardwood and softwood trees within an Arkansas rural residential area consisting of the Roads of Ashley 203, Ashley 201, Ashley 2, Ashley 228 and Ashley 714. It crossed the intersection of Ashley 4 Road and the railroad tracks west of Highway 425, continuing its snapping and uprooting of softwood and hardwood trees. It then went north northeast snapping and uprooting softwood and hardwood trees along Highway 425, and lifted at the intersection of Highway 425 and Highway 82, but not before uprooting and snapping a few hardwood and softwood trees. Maximum winds were 112 mph. Total path length was 16.24 miles.
Thunderstorm Wind, Ashley
- When
- April 25, 1:58 AM CST
- Where
- Ashley County, 0.78 mi NNE of Berlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.090, -91.763
A tree was blown down across Berlin Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Louisiana, April 25, 2019$1.3 million · EF2 · 6 events
- Heat in Nevada, April 25, 20191 death · 1 event
- Tornado and Flooding in Ohio, April 25 to 28, 2019$211,000 · EF0 · 17 events
- Tornadoes and Flood in Indiana, April 25, 2019$77,000 · EF1 · 7 events
- Tornado and Flash Flooding in Mississippi, April 25, 2019$103,000 · EF0 · 8 events
- Tornado and Damaging Winds in Louisiana, April 25, 2019$16,000 · EF1 · 4 events
- Tornado in Mississippi, April 25, 2019EF1 · 1 event
- Damaging Winds in Florida, April 25, 2019$4,000 · 65 kt wind · 11 events
- Damaging Winds in Indiana, April 25, 2019$14,000 · 50 kt wind · 3 events
- Flooding in Illinois, April 25 to 30, 20197 events
- Flooding in Iowa, April 25 to 30, 20197 events
- Damaging Winds in Louisiana, April 25, 201961 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821560, 823347.